MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION CLEARLINK/DUO-VENT; SET, ADMINISTRATION, INTRAVASCULAR

BAXTER HEALTHCARE CORPORATION CLEARLINK/DUO-VENT; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 2R8480
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 10/29/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
Pm testing was performed onsite by baxter technical support staff with (new) iv tubing set (product code: 2r8480 / non-dehp) with passing results for two runs: 40ml/hr with a volume to be infused of 20ml.Run 1 output was 20.9ml (pass), run 2 output was 20.9ml (pass).A third run was performed using the type of set used during the reported event (product code: 2r8480 / non-dehp) with an output of 19.9ml (pass).A video was taken by facility staff only showing the drip chamber likely during the loading bolus.An additional video was taken by baxter staff during the testing that shows higher rate drops in the drip chamber during a drug/loading dose of a rate of 618ml/hr.During simulated drug delivery at a rate of 33.3ml/hr.There is a slower drip rate observed in the drip chamber.The actual set used during the event along with the infusion pump was retained by the facility and will be returned to baxter for evaluation.
 
Event or Problem Description
It was reported that a spectrum iq infusion pump infused amiodarone at a significantly accelerated rate, which did not align with the programmed dosage.A clearlink, non-dehp solution set was used to administer the medication.It was alleged the patient had subsequently passed away.The event occurred in the critical intensive care unit (cicu).The pump was programmed to infuse amiodarone (450mg, 1.8mg/ml) at a rate of 33.33ml/hour or 1mg/minute for a volume to be infused of 250ml at room temperature.The amiodarone bag size was 250ml.The infusion was supposed to last 7.5 hours but infused in less than 3 hours on the first bag and less than 2 hours on the second bag.The clearlink was in use for 2 hours with no iv set add-on components used.The administration set upstream of the pump did not appear collapsed or deformed.It was further reported that there were other infusion systems connected at the same access point; however, no specific information was provided.It was not reported if any life sustaining treatment was provided or if an autopsy was performed.The cause of death was not provided.No further information is expected regarding patient¿s medical condition, past medical history, or cause of death, including autopsy results.
 
Additional Manufacturer Narrative
Additional information was added to d9, h3, h4 and h6.H4: device manufacture date - the lot was manufactured between november 25-26, 2024.H11: two (2) actual devices were received for evaluation.Visual inspection did not identify any abnormalities that could have contributed to the reported condition.All components are correctly placed and according to specifications.Pressure test and clear passage under water were performed, and the results were satisfactory.Priming was performed, and no issues were noted.The reported condition was not verified.A batch review was conducted and there were no deviations found related to this reported condition during the manufacture of this lot.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
CLEARLINK/DUO-VENT
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
BAXTER HEALTHCARE - CARTAGO
parque industrial de cartago
apartado no. 1-7052
cartago
CS  
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 60073
2242702068
MDR Report Key23659076
Report Number1416980-2025-05866
Device Sequence Number15966395
Product Code FPA
UDI-Device Identifier00085412565750
UDI-Public(01)00085412565750(10)R24K23017(17)261122
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K153158
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2R8480
Device Catalogue Number2R8480
Device Lot NumberR24K23017
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2025
Supplement Date Received by Manufacturer12/17/2025
Initial Report FDA Received Date11/26/2025
Supplement Report FDA Received Date12/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMIODARONE; SPECTRUM IQ PUMP
Outcome Attributed to Adverse Event Death;
Patient SexUnknown